MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redt0573 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (redt0573) have been reported from the same facility.
 
Event or Problem Description
It was reported that the huber needle leaked at the port.No other information provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak at the y-site is confirmed but the exact cause remains unknown.One 20 ga x 0.75 in ez huber infusion set w/ysite was returned for investigation.One photo sample of a y-site blue valve connector was provided for evaluation.The clamp was shown to be engaged.A reddish fluid can be observed within the y site hub and distal extension tubing.No apparent damage can be seen on the device.Fluid can be seen to be present on the surface of the blue valve.The proximal luer and needle housing are not shown in the photo.Microscopic observation of the blue valve revealed dried blood residue.The sample was flushed through the y-site connector.No leaks were observed.Additional flushing and pressurization through the proximal connector resulted in a bead of water forming at the blue valve.A continuous leak was not observed.High pressures or use with power injectors may cause leakage.Since the sample was observed to form a bead during pressurization and the conditions during use are unknown, the exact cause could not be determined.A lot history review (lhr) of redt0573 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (redt0573) have been reported from the same facility.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak at the port is confirmed; however the exact cause could not be determined from the photo sample provided.One photo sample of a y-site blue valve connector was provided for evaluation.The clamp was shown to be engaged.A reddish fluid can be observed within the y site hub and distal extension tubing.No apparent damage can be seen on the device.Fluid can be seen on the surface of the blue valve which suggest the valve may have leaked fluid.The proximal luer and needle housing are not shown in the photo.It is unknown if the sample is being pressurized from the proximal connector.The product instructions for use (ifu) states, "high pressure or use with power injectors may cause leakage or damage.".

Brand Name
EZ HUBER 20G X 0.75IN WITH NEEDLELESS Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8952349
Report Number3006260740-2019-02572
Device Sequence Number2687769
Product Code FPA
UDI-Device Identifier00801741089879
UDI-Public(01)00801741089879
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K040533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHW20-75YS
Device Lot NumberREDT0573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/11/2019
12/05/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/27/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1